Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 26, 2004, 2:32 PM MDT for Cassia County, Idaho. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 2:32 PM MDT (20:32 UTC)
- Expired
- Jul 26, 2004, 3:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 262032 SVRPIH IDC031-262115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASSIA COUNTY IN IDAHO THIS INCLUDES THE CITIES OF...MALTA...BASIN * UNTIL 315 PM MDT * AT 218 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WHICH PRODUCED PENNY SIZE HAIL 12 MILES SOUTH OF OAKLEY. THIS STORM WAS LOCATED 10 MILES SOUTH OF OAKLEY...OR ABOUT 12 MILES SOUTH OF MARION...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTH OF OAKLEY BY 300 PM MDT 9 MILES SOUTH OF BASIN AND 9 MILES WEST OF ALMO BY 315 PM MDT LAT...LON 4221 11400 4200 11401 4202 11317 4242 11326 $$ GK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:40 AM MDT, 11 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:40 AM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 240 AM MDT MON JUL 26 2004 .DISCUSSION... MINOR TROFS PASSING THRU THE BROAD BASED UPPER TROF OVER THE PAC NW. THE FIRST TROF MOVING THRU ERN ID EARLY THIS MORNING IS RESPONSIBLE FOR THE LINGERING CONVECTION IN THE CENTRAL MTNS AND THE NE HIGHLANDS. THE SECOND TROF IS EXPECTED TO PASS THRU ERN ID THIS AFTN...THUS WILL CARRY POPS MAINLY IN THE MTNS. THE UPPER RIDGE REMAINS OFF THE COAST WHICH WILL KEEP ERN ID UNDER NW FLOW UNTIL THE END OF THE WEEK. THE UPPER RIDGE BEGINS TO MOVE BACK INTO THE ROCKIES OVER THE WEEKEND...WITH SHOULD RESULT IN WARMER TEMPS AND GENERALLY DRY CONDITIONS. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 26, 5:40 AM MDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT MON JUL 26 2004 IDZ017>023-031-032-271200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 540 AM MDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:39 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Jul 26, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 28 min |
| Jul 26, 4:46 PM MDT | Flash Flood Warning | PIH | Oneida | 29 min |
| Jul 26, 5:03 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 42 min |
| Jul 26, 5:07 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 38 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.